Missouri, 2006

Damaging Wind in Missouri, July 13, 2006

July 13, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 13, 1:02 PM CST, 23 minutes earlier.

Area forecast discussion, Jul 13, 1:02 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT THU JUL 13 2006

.DISCUSSION...

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AS ATMOSPHERE
REMAINS UNSTABLE AND UNCAPPED ACROSS MUCH OF THE CWA. OTHERWISE
ATTENTION TURNS TO THE NORTHWEST WHERE MCS IS DEVELOPING ACROSS
NEBRASKA AND IOWA THIS AFTERNOON. A SOUTHEAST MOVEMENT IS EXPECTED
WITH THIS CONVECTIVE SYSTEM...BRINGING IT ACROSS NORTHWESTERN HALF
OF THE CWA OVERNIGHT.

DECAYING MCS...RESIDUAL BOUNDARIES...AND A CONTINUED UNSTABLE
ATMOSPHERE WARRANTS CHANCE POPS FOR CONVECTION ON FRIDAY BEFORE HIGH
PRESSURE BUILDS ACROSS REGION. TEMPERATURES SHOULD BE HELD DOWN A
FEW DEGREES TOMORROW GIVEN CONVECTIVE DEBRIS AND RAINFALL.

HOT AND HUMID CONDITIONS ARE EXPECTED SATURDAY THRU THE MIDDLE OF
NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS ACROSS MISSOURI
AND ILLINOIS. TEMPERATURES IN THE MID 90S AND DEWPOINTS IN THE 70S
WILL RESULT IN HEAT INDICES BETWEEN 100 AND 110 DEGREES DURING THE
AFTERNOON AND EVENING HOURS EACH DAY. HEAT ADVISORY CRITERIA LOOKS
TO BE MET FOR THREE OR MORE CONSECUTIVE DAYS IN THE ST. LOUIS
METROPOLITAN AREA AND THEREFORE PLAN ON ISSUING AN EXCESSIVE HEAT
WATCH FOR SATURDAY THROUGH WEDNESDAY. BELIEVE OTHER AREAS OF CWA
WILL SEE HEAT ADVISORIES AS WELL...BUT THE METRO AREA WILL SEE THE
GREATEST LIKELIHOOD OF HAVING EXCESSIVE HEAT WARNING ISSUED FOR
IT. LITTLE CHANCE OF RAIN THROUGHOUT THE EXTENDED AS ATMOSPHERE
REMAINS CAPPED UNDER HIGH PRESSURE.

CVKING

&&

.AVIATION...
FOR THE 18Z TAFS...THE AIR MASS HAS BECOME VERY UNSTABLE WITH MUCAPES
AOA 3000 J/KG ACRS ERN MO AND EXTREME WRN IL WHERE WKLY CONVERGENT
SFC FLOW EXISTS. THERE IS QUITE A BIT OF CU WITHIN THIS ZONE AND
THE LASTEST LAPS DATA INDICATES LITTLE IF ANY CAP REMAINS. OTHER
THAN AN ISOLD TSRA OVR JEFFERSON COUNTY...30 NM SOUTH OF
KSTL...THE AREA IS CURRENTLY VOID OF DEEP CONVECTION. ANTICIPATING
THAT WE WILL SEE ADDITIONAL SCT TSRA DEVELOPMENT AS THE AFTERNOON
PROGRESSES WITHIN THE INSTABILITY/CONVERGENCE AXIS. HOWEVER
CONFIDENCE OF ANY OF THIS DIRECTLY IMPACTING THE TERMINALS IS LOW
AND THEREFORE HAVE FCST VICINITY ATTM AND WL AMEND IF A DIRECT
IMPACT APPEARS MORE LIKELY. SCT TSRA WHICH DEVELOP THIS AFTERNOON
SHUD LAST INTO THE EARLY EVENING THEN DSIPT. A MORE ORGANIZED AREA
OF TSRA IS EXPECTED OVR THE NCNTRL PLAINS/UPR MS VLY REGION THIS
AFTERNOON AND EVENING. THIS CONVECTION IS EXPECTED TO GROW INTO A
LARGE MCS AND EVENTUALLY TRACK SEWD INTO MO AND WCNTRL IL LATE
TNGT THEN DSIPT AS IT MOVES THRU ERN MO/SW IL EARLY ON FRI MRNG.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.

     HEAT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR ST. LOUIS CITY.

IL...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR MADISON IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jul 13, 10:50 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT THU JUL 13 2006

MOZ064-141100-
ST LOUIS CITY-
1150 AM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CITY OF ST LOUIS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON.  AFTERNOON TEMPERATURES
IN THE MIDDLE AND UPPER 90S AND HIGH HUMIDITY LEVELS WILL RESULT IN
HEAT INDEX VALUES OF AROUND 105 DEGREES.  THE HEAT AND HUMIDITY WILL
ALSO RESULT IN A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
A FEW OF THE STORMS COULD PRODUCE STRONG AND GUSTY WINDS OF 50 MPH
OR GREATER...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AS AN UPPER LEVEL
DISTURBANCE MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION.

WHILE THERE WILL BE A BRIEF RESPITE IN THE HOT WEATHER ON FRIDAY...
THE HEAT AND HUMIDITY WILL RETURN THIS WEEKEND AND CONTINUE THROUGH
THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS PERIOD
WILL AVERAGE IN THE MIDDLE 90S.  SUNDAY AND MONDAY LOOK ESPECIALLY
HOT WITH HIGHS IN THE UPPER 90S. THESE EXPECTED HIGH TEMPERATURES
COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN AFTERNOON HEAT
INDEX VALUES OF 105 DEGREES OR GREATER FOR AN EXTENDED PERIOD.
EXCESSIVE HEAT WARNINGS MAY BE REQUIRED FOR THE CITY OF ST LOUIS BY
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF HEAVY RAINFALL...STRONG
WINDS OR HAIL.

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>063-065-072>075-084-085-099-141100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-STE GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
1150 AM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON TEMPERATURES IN THE LOWER AND MIDDLE 90S WILL RESULT IN
HEAT INDEX VALUES FROM 100 TO 105 DEGREES THIS AFTERNOON. THE HEAT
AND HUMIDITY WILL ALSO RESULT IN A CHANCE OF THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...ESPECIALLY
OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.  THE MAIN SEVERE
WEATHER THREAT IS DAMAGING WINDS IN EXCESS OF 60 MPH...LOCALLY HEAVY
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WHILE THERE WILL BE A BRIEF RESPITE IN THE HOT WEATHER ON FRIDAY...
THE HEAT AND HUMIDITY WILL RETURN WITH THIS WEEKEND AND CONTINUE
THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF
THIS PERIOD WILL AVERAGE IN THE LOWER AND MIDDLE 90S.  SUNDAY AND
MONDAY LOOK ESPECIALLY HOT WITH HIGHS IN THE MIDDLE AND UPPER 90S.
THESE EXPECTED HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS
WILL RESULT IN AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES
FOR AN EXTENDED PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF HEAVY RAINFALL...STRONG
WINDS OR HAIL.

GLASS

The radar

The St Louis radar (KLSX), 97 km away, was scanning. The volume nearest the first event began at 19:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ste. Genevieve

When
July 13, 1:25 PM CST
Where
Ste. Genevieve County, 5 mi W of Sprott
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.850, -90.417

Several large tree limbs and a couple of trees were blown down at the intersection of Highways D and O in far western Ste. Genevieve County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523449.